MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC VENTURE OTW; CATHETER

VASCULAR SOLUTIONS, LLC VENTURE OTW; CATHETER
Model Number 5821
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Death (1802); Vascular Dissection (3160)
Date of Event 07/17/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
No devices were returned for evaluation.Manufacturing records were reviewed and there were no nonconformances related to this lot.Based on the reported event details it is most likely that the venture was withdrawn without first deactivating the deflectable tip.The ifu warns to deactivate the venture deflectable tip prior to tracking over the guidewire to prevent potential vessel injury.
 
Event or Problem Description
Site reported there was a difficult lesion in the left main coronary artery, and significantly angled lad.Physician attempted access to the lad with multiple catheters and then attempted with venture but was unsuccessful.Site reported in trying difficult navigation venture may have hooked or penetrated a vessel layer and caused a dissection, unsure from imaging if it was a true dissection.The patient was sent to emergent cabg and expired 2 days after emergent cabg.User identified unfamiliarity with the catheter as contributory cause.Per medwatch uf/importer report # (b)(4) submitted on 05aug19 to fda from site: (b)(6) yo male admitted on (b)(6) with nstemi, underwent cardiac cath (b)(6) showing total occlusion of rca and 70% occlusion of lad.Pt and family decided to pursue pci versus cabg.On (b)(6) pt underwent 2nd cath for stent deployment.Attempt to wire the lad was unsuccessful, resulting in attempt to access the vessel using the venture catheter.At this time the patient decompensated, and it was determined that the lad was dissecting.Pt required pressures and brief cpr.He was taken emergently to the operating room for a salvage cabg.Also, concern for a development of a thrombus.Post op ef was 10%.Pt admitted to sicu in cardiogenic shock and expired on (b)(6).User identified his unfamiliarity with the catheter, specifically in careful manipulation of the curved tip of the catheter in the coronary arteries, as a contributing cause of the patient's decompensation.100% occluded rca, 50% occluded lm, & 70% occluded lad.Two venture catheters were reported used in the procedure, it is unknown which is associated with the event.Second mdr 2134812-2019-00060 submission is associated to this mdr.

Brand Name
VENTURE OTW
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key8941072
Report Number2134812-2019-00059
Device Sequence Number2041966
Product Code DQY
UDI-Device Identifier10841156102241
UDI-Public(01)10841156102241
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K182570
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/15/2021
Device Model Number5821
Device Catalogue Number5821
Device Lot Number644680
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2018
Initial Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age79 YR
Patient Weight75